Alert archive / Tennessee / Frost Advisories in 2013

Frost Advisory 4, NWS Nashville, TN

April 24, 201336 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Apr 24, 2013, 3:16 PM CDT for 36 counties in Tennessee. It took effect at Apr 25, 2013, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2013, 3:16 PM CDT (20:16 UTC)
In effect from
Apr 25, 2013, 1:00 AM CDT
Expired
Apr 25, 2013, 7:00 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN
All 36 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 418 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
418 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WWUS74 KOHX 242016
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
316 PM CDT WED APR 24 2013

...AREAS OF FROST WILL BE POSSIBLE ACROSS MUCH OF MIDDLE TENNESSEE
LATE TONIGHT AND TOMORROW MORNING...

.COLD OVERNIGHT LOWS DUE TO THE PASSAGE OF A COLD FRONT WEDNESDAY
AFTERNOON AND HIGH SURFACE PRESSURE WILL RESULT IN THE
POSSIBILITY OF FROST ACROSS MUCH OF MIDDLE TENNESSEE LATE
WEDNESDAY NIGHT AND THURSDAY MORNING. THE COLD OVERNIGHT
TEMPERATURES MAY RESULT IN HARM TO VEGETATION. 

TNZ005>011-022>034-056>066-075-077>080-251200-
/O.NEW.KOHX.FR.Y.0004.130425T0600Z-130425T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER
316 PM CDT WED APR 24 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT THURSDAY. 

* TEMPERATURE...LOWS WILL RANGE FROM 33-38 DEGREES F WITHIN THE
  ADVISORY AREA.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION SHOULD BE COVERED OR
  MOVED INDOORS TO PREVENT DAMAGE DUE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TB12
1 follow-up statement
507 
WWUS74 KOHX 242142
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT WED APR 24 2013

...AREAS OF FROST WILL BE POSSIBLE ACROSS MUCH OF MIDDLE
TENNESSEE LATE TONIGHT AND TOMORROW MORNING...

.COLD OVERNIGHT LOWS DUE TO THE PASSAGE OF A COLD FRONT WEDNESDAY
AFTERNOON AND HIGH SURFACE PRESSURE WILL RESULT IN THE
POSSIBILITY OF FROST ACROSS MUCH OF MIDDLE TENNESSEE LATE
WEDNESDAY NIGHT AND THURSDAY MORNING. THE COLD OVERNIGHT
TEMPERATURES MAY RESULT IN HARM TO VEGETATION.

TNZ005>011-022>034-056>066-075-077>080-250545-
/O.CON.KOHX.FR.Y.0004.130425T0600Z-130425T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER
442 PM CDT WED APR 24 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
THURSDAY...

* TEMPERATURE...LOWS WILL RANGE FROM 33 TO 38 DEGREES WITHIN THE
  ADVISORY AREA.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION SHOULD BE COVERED OR 
  MOVED INDOORS TO PREVENT DAMAGE DUE TO FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 24, 12:56 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 24, 12:56 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CDT WED APR 24 2013

.UPDATE...

18Z TAF DISCUSSION.

&&

.AVIATION...

MAJORITY OF RAIN HAS MOVED EAST OF THE CWA...BUT SCATTERED
LINGERING SHOWERS WILL CONTINUE AT CSV THROUGH 20Z. IFR/MVFR CIGS
WILL IMPROVE TO MVFR AREAWIDE THROUGH THE AFTERNOON THEN VFR
OVERNIGHT AS DRIER AIR FILTERS INTO THE REGION. SURFACE RIDGE WILL
SETTLE OVER THE MID STATE TONIGHT...AND WITH SKIES CLEARING AND WET
GROUNDS FROM TODAYS RAINFALL EXPECTING AT LEAST PATCHY FOG NEAR
AREA AIRPORTS IN THE MORNING. HAVE ADDED MVFR VIS MENTIONS TO
BNA/CKV AND IFR VIS AT CSV. SOMEWHAT GUSTY NORTHWEST WINDS THIS
AFTERNOON WILL BECOME LIGHT AND VARIABLE OVERNIGHT.

SHAMBURGER

&&

.PREV DISCUSSION... /ISSUED 955 AM CDT WED APR 24 2013/

UPDATE...
THE LINE OF SHOWERS AND STORMS MOVING THROUGH MIDDLE TN THIS
MORNING HAVE BEEN BELOW SEVERE LIMITS AND ARE EXPECTED TO STAY
THAT WAY THROUGH THEIR TIME IN MIDDLE TN. SPC MESOANALYSIS
INDICATES 0-1 KM SRH VALUES OF 350+ M2/S2 AND ASSOCIATED HIGH 0-1
KM BULK SHEAR VALUES STILL AHEAD OF THE LINE.
HOWEVER...CONVERGENCE ALONG THE LINE HAS WEAKENED A BIT OVER THE
LAST HOUR AND SO HAS OBSERVED LIGHTNING ACTIVITY. WE WILL
CONTINUE TO MONITOR THIS LINE AS IT ENTERS THE CUMBERLAND REGION
AND EXITS MIDDLE TN FOR ANY FURTHER CHANGES. FOR THE TIME
BEING...STRONG WINDS UP TO 50 MPH AND VERY HEAVY RAINFALL IS STILL
POSSIBLE.

BEHIND THE LINE...TEMPERATURES IN THE UPPER 40S AND 50S ARE BEING
OBSERVED. EXPECT THAT THE HIGH TEMPERATURES FOR KCKV AND KBNA HAVE
ALREADY BEEN REACHED THIS MORNING AND WILL LIKELY NOT BE EXCEEDED
THIS AFTERNOON WITH THE COOLER AIR IN PLACE.

PREV DISCUSSION... /ISSUED 713 AM CDT WED APR 24 2013/

UPDATE...FOR 12Z TAFS.

AVIATION...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING BRINGING
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS. CEILINGS/VSBYS
ASSOCIATED WITH THIS PCPN WILL DROP TO MVFR AND BRIEFLY IFR
RANGES BEFORE IMPROVING LATER TODAY/EARLY THIS EVENING. WHILE ALL
SITES EXPECTED TO CLEAR TONIGHT...FOG/LOW CLOUDS MAY REDEVELOP CSV
TOWARD 12Z THU WITH LOW-LEVEL MOISTURE SLOW TO DRY. SOUTHWEST
WINDS WILL BE GUSTY AHEAD OF FRONT...AS WELL AS BRIEFLY BEHIND AS
WINDS SHIFT TO THE NORTHWEST.

PREV DISCUSSION... /ISSUED 329 AM CDT WED APR 24 2013/

DISCUSSION...
NQA RADAR CLEARLY SHOWING THE FRONTAL BOUNDARY WHICH IS NOW ENTERING
OUR FAR NWRN COUNTIES. SHOWERS AND A FEW TSTMS HAVE DEVELOPED ALONG
THE BOUNDARY. THE TREND SHOULD BE A CONTINUING INCREASE IN
COVERAGE ALTHOUGH INSTABILITY LEVELS WILL DECLINE SOME TOWARD 12Z.

THUS...FORECAST FOR TODAY WILL INCLUDE LIKELY TO DEF POPS FOR THIS
MORNING...WITH DECREASING POPS BY AFTERNOON FROM WEST TO EAST. STILL
LOOKING AT SCT TSTMS AS BEING POSSIBLE THROUGH THE MORNING HOURS.
WEAKENING INSTABILITY AXIS WILL CLEAR OUR CWA BY MIDDAY WITH A FEW
RESIDUAL SHOWERS STILL POSSIBLE. DESPITE THE EXPECTED
STRENGTHENING TREND...GFS APPEARS TO BE OVERDOING THE QPF RETURNS.
WILL THEREFORE LEAN TOWARD THE NAM WHICH INCLUDES QPF AMOUNTS OF
1/4 TO 1/2 INCH WITH THIS SYSTEM.

OTHERWISE...COOLER AIR TO PREVAIL TODAY. ONCE THE FRONT MOVES
THROUGH...TEMPS SHOULD FALL QUICKLY INTO THE 50S AND REMAIN THERE
THROUGH TODAY. A COLD NIGHT TONIGHT WITH PERHAPS SOME PATCHY FROST
ACROSS THE CUMBERLAND PLATEAU AREA. IT MAY BE A LITTLE TOUGHER TO
GET THE FROST ELSEWHERE. OVERNIGHT LOWS LOOK LIKE UPPER 30S TO NEAR
40 FOR BNA AND CKV...MID TO UPPER 30S PLATEAU. SFC HIGH WILL BE IN
CLOSE PROXIMITY FOR THU MORNING AND THUS...SOME OF THE LOW LYING
PLATEAU AREAS COULD SEE THE PATCHY FROST. TEMPS TO SLOWLY REBOUND
INTO THIS WEEKEND.

FOR THE EXT FCST...SOUTHERLY SFC FLOW TO PREVAIL THROUGHOUT THE
EXTENDED AS THE SFC HIGH...MENTIONED ABOVE...MOVES EAST. SFC WARM
FRONT TO LIFT NORTHWARD SATURDAY AND SUNDAY. WITH WEAK UPPER
TROUGHING WORKING AS WELL...WILL SEE SHOWER AND TSTM POSSIBILITIES
FOR THE WEEKEND. ACTIVITY IS NOT LOOKING SEVERE HOWEVER AS ORGANIZED
OMEGA FIELD AND A STRONG 850 MB FLOW ARE LACKING FROM THE EQUATION.

POPS WILL LOWER FOR MON AND TUE AS THE WARM FRONT FALLS APART.
HOWEVER...WEAK UPPER TROUGHING TO REMAIN WITH DESCENT MOISTURE IN
PLACE.

FOR THE EXT TEMPS...WITH SOUTHERLY WINDS IN PLACE THROUGH THE
PERIOD...TEMPS WILL RUN ABOUT 3-5 DEGREES ABOVE NORMAL.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 24, 5:11 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
511 AM CDT WED APR 24 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-251030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
511 AM CDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE ON THE CUMBERLAND PLATEAU LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Special weather statement, Apr 24, 9:39 AM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
939 AM CDT WED APR 24 2013

TNZ010-011-031>033-241530-
CLAY-JACKSON-OVERTON-PICKETT-PUTNAM-
939 AM CDT WED APR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...OVERTON...
PICKETT AND PUTNAM COUNTIES...

AT 936 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CELINA TO
GORDONSVILLE...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE GRANVILLE...WHITLEYVILLE...
GAINESBORO...CELINA...DALE HOLLOW LAKE...STANDING STONE STATE PARK...
BAXTER...BURGESS FALLS STATE PARK...COOKEVILLE...LIVINGSTON...ALGOOD
AND RICKMAN.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3657 8500 3655 8505 3641 8512 3620 8508
      3614 8510 3610 8515 3610 8524 3598 8526
      3600 8531 3603 8532 3608 8551 3601 8565
      3608 8571 3607 8577 3613 8581 3624 8578
      3629 8584 3662 8558 3662 8500

SHAMBURGER
Special weather statement, Apr 24, 9:42 AM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 AM CDT WED APR 24 2013

TNZ063>065-078-241530-
CANNON-DE KALB-WARREN-WHITE-
942 AM CDT WED APR 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DE KALB...WARREN AND
WHITE COUNTIES...

AT 940 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GORDONSVILLE TO
WOODBURY...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BRADYVILLE...LIBERTY...
DOWELLTOWN...WOODBURY...CENTER HILL LAKE...EDGAR EVANS STATE PARK...
SMITHVILLE...CENTERTOWN...GREEN HILL...BAKERS CROSSROADS...HAMPTONS
CROSSROADS AND ROCK ISLAND STATE PARK.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3598 8527 3582 8542 3582 8552 3579 8552
      3581 8560 3570 8570 3571 8621 3584 8617
      3596 8607 3597 8602 3601 8603 3610 8596
      3609 8587 3612 8580 3606 8576 3601 8565
      3608 8552 3603 8532 3600 8531

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:06 AM CDTSpecial Weather StatementOHXSumner24 min
Apr 24, 8:15 AM CDTSpecial Weather StatementOHXDavidson, Wilson45 min
Apr 24, 8:30 AM CDTSpecial Weather StatementOHXBedford, Marshall, Maury, Rutherford, Williamson30 min
Apr 24, 8:59 AM CDTSpecial Weather StatementOHXClay, DeKalb, Jackson, Smith46 min
Apr 24, 9:00 AM CDTSpecial Weather StatementOHXCannon, Rutherford45 min
Apr 24, 9:39 AM CDTSpecial Weather StatementOHXClay, Jackson, Overton, Pickett, Putnam51 min
Apr 24, 9:42 AM CDTSpecial Weather StatementOHXCannon, DeKalb, White48 min

Nearby

Frost Advisories in Tennessee, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.